Maybe he's just sh*****g himself about being on civvy street and is hiding indoors to avoid having to confront it. I imagine 14 years in a highly structured and organised environment followed by the relative chaos and isolation of civilian life can be daunting for some to start with. Sounds a bit extreme but there are obviously head issues going on and if they didn't manifest while in the army then I'd think the change would have had something to do with it.
Absolutely, that was my point in relation to the 'recently left' factor. ETA my own experience began just under a year after coming home. In no way did I link it to my service experience. How could it be? I'd been there, bought the tee shirt...and given it back......and quite apart,from all that, my symptoms were physical. During an 'attack' I couldnt breath or swallow, had enormous palpitations, chest pain and an utter feeling of impending dread. Social withdrawal was an easy option and the meds - libraxin, diazapham, hemineveran (delightful stuff) and of course, the fags. (fortunately I had never been a boozer). It began in '81 and I eventually decided to stop all the meds and the fags one day in '95 when after reading an article in 'mens health about smoking' and throwing up after eating kippers (Heminevarin is bad going down, but it is pure evil coming back up).
I kept the diazaphams in my pocket, unused, until I felt confident enough in 2000 to chuck them in the bin. Owe a lot to an elderly psychiatrist who, after two years of dealing with lesser beings, was able to explain to me what was happening and reassure me that it wouldn't kill me and would, one day, get better. He was spot on, It didn't and it did - but it takes someone to help and that requires a personal recognition that there is a problem...........and that takes time.
Have you had a discharge medical recently? Unless you are visibly foaming from the mouth and flinging your shit across the waiting room, it is unlikely they will detect any mental problems.;Just left' - how long ago. If it is very recent I would have thought that any sign of PTSD would have been picked up in a pre-discharge medical review.
Or left for a chick and then his relationship broke-up. That would probably do it.
Ill try and be brief.
I have a younger brother who's been in the army for 14 years. He has just left and staying at our mum's house.
But 6 months ago we had an argument over FB and he blocked and deleted me on everything.
Hearing from my mum he hates my guts and has told her he wishes me dead.
Since moving back he has just been on his Xbox till 5 in the morning getting up at 2 aftenoon and back on the Xbox. He's just eating Sweet's crisps and fizzy drinks even found a bottle of piss.
We can't understand what he's saying and can't take jokes, never smiles and just storms off like a child when you bring him up on it.
He's causing my mum a lot of stress and she can't understand why he's like this. I've said it's sounds like he's got Asperger's and she is saying it's PTSD which I think it's certainly not.
He certainly needs to seek help which he refuses as its everyone else that has a problem. He's 33 btw.
Any help advice much appreciated.